Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2019, 9:11 PM EDT for Dauphin County, Perry County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 9:11 PM EDT (01:11 UTC)
- Expired
- Apr 19, 2019, 9:45 PM EDT
- In force
- 34 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted.
628
WUUS51 KCTP 200111
SVRCTP
PAC043-099-200145-
/O.NEW.KCTP.SV.W.0021.190420T0111Z-190420T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
911 PM EDT FRI APR 19 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Northwestern Dauphin County in south central Pennsylvania...
Northeastern Perry County in south central Pennsylvania...
* Until 945 PM EDT.
* At 911 PM EDT, a severe thunderstorm was located near Duncannon,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
New Buffalo around 920 PM EDT.
Millersburg around 930 PM EDT.
Other locations impacted by this severe thunderstorm include
Liverpool, Berrysburg, Halifax, Pillow, Enders and Dauphin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4034 7724 4059 7712 4061 7701 4063 7695
4060 7692 4061 7691 4061 7689 4063 7686
4062 7684 4065 7680 4065 7673 4030 7700
4030 7711
TIME...MOT...LOC 0111Z 205DEG 38KT 4038 7710
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JurewiczWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:01 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 9:01 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service State College PA 901 PM EDT Fri Apr 19 2019 .SYNOPSIS... A slow moving cold front will move through the region later this evening and overnight. Unsettled weather will hang around through the weekend as the associated upper air disturbance crawls eastward. Much of the time from later Sunday into mid week will be dry, but no long term dry spells are seen at this point. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SVR/TOR threat is starting to wind down across the southeast quarter of my area, but hydro/FF threat is ramping up as line of locally training convection in rich PW environment is targeting eastern/southeastern portions of my area late evening throug the early morning hours. PW in excess of 1.5" surging north on the nose of a southerly 35-60kt LLJ ahead of negative tilted upper trough and strong upper diffluence/large scale uvvel. Selective areas of higher CAPE support scattered thunderstorms capable of heavy rainfall rates in excess of 2 inches per hour. The window of heaviest rain will be closing by around midnight with the HRRR taking the deepest convection east of the CWA. Scattered showers will continue into Saturday however. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Dry slot should bring a decrease in shower activity east of the Alleghenies to start the weekend. Despite some clouds, high temps should manage to peak around 70 degrees from the central mountains into the Susquehanna Valley. Cooler temps and most likely area of showers should be across western PA. Saturday looks like the better day for the upcoming holiday weekend. Falling heights and gradually cooling temps aloft associated with slow moving upper level low will spread shower risk to the east across most of central PA on Easter Sunday into Sunday night. Temperatures will trend cooler but max climo departures are only about 5 degrees from mid April averages. && .LONG TERM /MONDAY THROUGH FRIDAY/... Expect improving conditions/dry wx early next week as high pressure moves into the area behind departing upper level low. Look for a nice rebound in temperatures with highs in the 65 to 75 degree range on Tuesday. 80F not out of the question in the Lower Susquehanna Valley Tuesday afternoon. There is decent model agreement in the next frontal system moving into or through the area around midweek. Beyond Wednesday, guidance shows a large divergence in the evolution of the boundary and overall precipitation pattern. Trends seem to lean toward wet vs. dry into the second half of next week but confidence is low. Temperatures are likely to cool off from Tuesday's highs before trending warmer into next weekend. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... Showers and embedded thunderstorms will continue to overspread the flying area into the evening hours. Localized downpours are expected, and a few of the thunderstorms could produce strong winds. Expect widespread flight restrictions into tonight. Unsettled, showery weather will persist into Saturday and possibly Sunday as well. .Outlook... Sat...Widespread restrictions in the morning with some improvement despite continued chc of showers. Sun...Scattered showers and areas of sub-VFR. Mon-Wed...Mainly VFR with scattered showers. && .HYDROLOGY... Flash flood watch expanded westward earlier today coincident with shift/trend in the hires models and HREF mean QPF. River (small stream) flooding threat remains largely predicated on exactly where (location) the heavy rain falls. That said, still expecting widespread 1-2 inches across most of central PA. Hydro models still show minor flooding on the Swatara Creek at Harper Tavern and Middletown. The lower mainstem Susq. small streams/tribs remain very vulnerable to quick rises and most susceptible/likely to experience short duration flooding. Smaller, quick responding streams in the Juniata and WB Susq. should also be monitored for potential flooding. Several-foot rises are fcst on larger rivers with fcst crests above caution/action levels at Harrisburg and Williamsport later Saturday into Sunday. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for PAZ012-018-019- 026>028-035>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...La Corte NEAR TERM...DeVoir/La Corte SHORT TERM...Steinbugl LONG TERM...Martin/Steinbugl AVIATION...La Corte HYDROLOGY...
Hazardous weather outlook, Apr 19, 6:43 PM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service State College PA 643 PM EDT Fri Apr 19 2019 PAZ012-018-019-037-041-042-045-046-049>053-202245- Northern Clinton-Northern Centre-Southern Centre-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Fast moving storms may produce locally strong, gusty winds this evening into early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026>028-035-202245- Huntingdon-Mifflin-Juniata-Fulton- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 93 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Fast moving storms may produce locally strong, gusty winds this evening into early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-202245- Warren-McKean-Potter-Elk-Cameron- 643 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-057-059-063>066-202245- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 93 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are possible this evening into early tonight. An isolated weak, short- lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-202245- Schuylkill- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe thunderstorms with damaging winds 60 mph or greater are possible this evening into early tonight. An isolated weak, short- lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-025-033-034-202245- Clearfield-Cambria-Blair-Somerset-Bedford- 643 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Fast moving storms may produce locally strong, gusty winds and heavy rainfall this evening into tonight. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Apr 19, 7:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 3 WNW GREENCASTLE 39.81N 77.78W
04/19/2019 FRANKLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG RABBIT ROAD NORTH NEAR UPTON.
&&
EVENT NUMBER CTP1901213
EVANEGOLocal storm report, Apr 19, 8:04 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
804 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 1 NW SHADE GAP 40.19N 77.88W
04/19/2019 HUNTINGDON PA FIRE DEPT/RESCUE
NUMEROUS TREES REPORTED DOWN ON COVERED BRIDGE ROAD.
&&
EVENT NUMBER CTP1901214
EVANEGOLocal storm report, Apr 19, 8:12 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 2 SSW LEWISTOWN 40.57N 77.59W
04/19/2019 MIFFLIN PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT ROUTE 103 AND RIVER MOUNTAIN
LANE.
&&
EVENT NUMBER CTP1901215
EVANEGOLocal storm report, Apr 19, 8:32 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 6 NE SHADE GAP 40.24N 77.79W
04/19/2019 HUNTINGDON PA EMERGENCY MNGR
TWO OUTBUILDINGS DESTROYED AND A ROOF BLOWN OFF A BARN
IN THE 19000 BLOCK OF SHADE VALLEY ROAD.
&&
EVENT NUMBER CTP1901216
EVANEGOLocal storm report, Apr 19, 8:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
851 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 ESE FORT LOUDON 39.93N 77.84W
04/19/2019 FRANKLIN PA PUBLIC
REPORT OF DEBRIS ACROSS ROUTE 30 BETWEEN FORT LOUDON
AND SAINT THOMAS.
&&
EVENT NUMBER CTP1901217
EVANEGOLocal storm report, Apr 19, 8:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 ESE FORT LOUDON 39.93N 77.84W
04/19/2019 FRANKLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG THE 9700 BLOCK OF LINCOLN WAY WEST.
0717 PM TSTM WND DMG 3 WNW GREENCASTLE 39.81N 77.78W
04/19/2019 FRANKLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG RABBIT ROAD NORTH NEAR UPTON.
0717 PM TSTM WND DMG 2 ESE FORT LOUDON 39.93N 77.84W
04/19/2019 FRANKLIN PA PUBLIC
REPORT OF DEBRIS ACROSS ROUTE 30 BETWEEN FORT LOUDON
AND SAINT THOMAS.
0721 PM TSTM WND DMG 1 NW SHADE GAP 40.19N 77.88W
04/19/2019 HUNTINGDON PA FIRE DEPT/RESCUE
NUMEROUS TREES REPORTED DOWN ON COVERED BRIDGE ROAD.
0730 PM TSTM WND DMG 6 NE SHADE GAP 40.24N 77.79W
04/19/2019 HUNTINGDON PA EMERGENCY MNGR
TWO OUTBUILDINGS DESTROYED AND A ROOF BLOWN OFF A BARN
IN THE 19000 BLOCK OF SHADE VALLEY ROAD.
0802 PM TSTM WND DMG 2 SSW LEWISTOWN 40.57N 77.59W
04/19/2019 MIFFLIN PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT ROUTE 103 AND RIVER MOUNTAIN
LANE.
&&
EVENT NUMBER CTP1901212 CTP1901213 CTP1901217 CTP1901214 CTP1901216
CTP1901215
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:11 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 49 min |
| Apr 19, 8:27 PM EDT | Tornado Warning | CTP | Franklin | 16 min |
| Apr 19, 8:34 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 41 min |
| Apr 19, 9:26 PM EDT | Special Weather Statement | CTP | Montour, Sullivan | 49 min |
| Apr 19, 9:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Montour, Northumberland, Snyder | 54 min |
| Apr 19, 9:44 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Juniata, Montour, Northumberland and 5 more | 3 hr |
| Apr 19, 10:56 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Sullivan | 3 hr |
| Apr 20, 12:24 AM EDT | Areal Flood Advisory | CTP | Tioga | 4 hr |
| Apr 20, 3:43 PM EDT | Special Weather Statement | CTP | Warren | 32 min |
| Apr 20, 4:33 PM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Apr 20, 7:25 PM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Apr 20, 7:37 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Apr 20, 7:59 PM EDT | Special Weather Statement | CTP | Elk | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.